Florida, 2014

Damaging Winds and Heavy Rain in Florida, July 3, 2014

July 3, 2014 · NWS JAX · 10 events in 5 counties and zones

A trailing wake trough from TS Arthur lingered over the forecast area. This feature combined with high moisture, daytime instability and the sea breezes sparked scattered strong to severe storms over the forecast area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A trailing wake trough from TS Arthur lingered over the forecast area. This feature combined with high moisture, daytime instability and the sea breezes sparked scattered strong to severe storms over the forecast area. Drier air in the mid level supported strong wind gusts in thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 3, 2:00 PM EST, 0 minutes earlier.

Area forecast discussion, Jul 3, 2:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT THU JUL 3 2014

.SHORT TERM...CONVECTIVE ACTIVITY TOOK A LITTLE LONGER TO DEVELOP
THIS AFTERNOON. SOME THUNDERSTORMS WILL HAVE ENHANCED GUST
POTENTIAL WITH DRIER MID LEVEL. STORMS WILL PERSIST INTO THE EARLY
TWILIGHT HOURS THEN MARKEDLY DIMINISH DURING THE MID EVENING.
SKIES WILL BECOME PARTLY CLOUDY WITH LOWS IN THE LOWER TO MID 70S
INTERIOR SECTIONS...AND UPPER 70S ALONG THE IMMEDIATE COAST.
SFC TROF FEATURE THAT IS AROUND THE ST MARYS RIVER TODAY WILL
SHIFT SOUTHWARD ON THE 4TH OF JULY. BEST MOISTURE CONVERGENCE
ASSOCIATED WITH THE AFOREMENTIONED BOUNDARY WILL SUPPORT
SCATTERED TSTMS JACKSONVILLE TO GAINESVILLE LINE SOUTHWARD INTO
NORTH CENTRAL FLORIDA WITH ISOLD COVERAGE NORTH OF THIS
LINE...WITH NIL ACTIVITY ACROSS INTERIOR SE GA. THIS CONVECTIVE
ACTIVITY WILL LINGER INTO THE EARLY EVENING ON THE 4TH OF JULY
SOUTH OF THIS BOUNDARY. DIMINISHING MID EVENING FOR THE 4TH OF
JULY.

.LONG TERM...
SATURDAY AND SUNDAY...OLD FRONTAL BOUNDARY-SHEAR LINE BECOMES THE
FOCUSING MECHANISM FOR THUNDERSTORM ACTIVITY OVER FLORIDA WHILE
SOUTHEAST GEORGIA REMAINS FAIRLY DRY AND HOT.

MONDAY THOUGH FRIDAY THE OLD BOUNDARY REMAINS IN PLACE BUT THE MODE
OF CONVECTION LOOKS TO BE MORE DIURNALLY SEA BREEZE DRIVEN FOR ALL
OF THE AREA EACH DAY.

OVERALL THE LOW TEMPERATURES LOOK TO BE NEAR CLIMO WITH HIGHS AROUND
3 T0 5 DEGREES ABOVE CLIMO THROUGH THE PERIOD. PRECIP ALSO APPEARS
TO BE NEAR CLIMATOLOGICAL NORMS WITH A BIT HIGHER CHANCES ON
SATURDAY AND SUNDAY OVER NORTH FLORIDA AND BELOW NORMAL FOR GEORGIA
ON THOSE DAYS.

&&

.AVIATION...WEST WINDS 10 TO 15 KNOTS THIS AFTERNOON WITH SOME
GUSTS TO 20 KNOTS. SHOWERS AND THUNDERSTORMS HAVE FOCUSED ON
BOUNDARY ALONG ST MARYS...WITH AFTN TSTORM PROBABILITIES AROUND
40% AT ALL TERMINALS WITH VCTS BETWEEN 19-01Z. THERE IS SOME GUST
POTENTIAL TO 45 KNOTS WITH STRONGER STORMS WITH DRIER AIR ALOFT.
CONVECTION WANES AROUND 02Z WITH MAINLY VFR CONDITIONS AT AREA
TERMINALS WITH VSBYS DROPPING TO 5SM AT CECIL FIELD. DRIER AIR
SEEPS INTO THE REGION FOR THE 4TH OF JULY...WITH BEST AFTN TSTM
COVERAGE SOUTH OF A GAINESVILLE TO JACKSONVILLE LINE INTO NCENTRAL
FLORIDA.

&&

.MARINE...SMALL CRAFT CONDITIONS CONTINUE OVER THE OFFSHORE WATERS
THROUGH 5 PM. COMBINED SEAS IN THE 40 TO 60 NAUTICAL MILE RANGE
WILL CONTINUE IN THE 5 TO 7 FOOT RANGE...WITH WINDS IN THE 15 TO
20 KNOT RANGE WITH SOME HIGHER GUSTS NORTH OF THE ST. MARYS RIVER
40 TO 60NM OFFSHORE OF THE ALTAMAHA SOUND. AFTER 5 PM...WINDS AND
SEAS WILL CONTINUE TO SLOWLY DECAY AND DIMINISH THROUGH THE
EVENING ALLOWING ALL ADVISORIES TO COME DOWN...WITH PERHAPS SCEC
CONDITIONS NORTH OF THE ST MARYS TO THE ALTAMAHA SOUND FROM 40 TO
60 NM.

RIP CURRENTS:AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE
HOLIDAY WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  95  70  94 /  30   0  10  20
SSI  76  91  75  87 /  30  10  20  20
JAX  75  96  74  93 /  30  20  30  30
SGJ  76  91  75  88 /  30  30  40  30
GNV  74  94  71  92 /  30  30  30  40
OCF  74  93  71  91 /  30  40  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DUVAL-
     FLAGLER-NASSAU-ST JOHNS.

GA...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     CAMDEN-COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

SANDRIK/CORDERO/MCALLISTER
Hazardous weather outlook, Jul 3, 2:19 AM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 AM EDT THU JUL 3 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-040818-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
319 AM EDT THU JUL 3 2014

...HIGH RISK OF RIP CURRENTS...

...SMALL CRAFT ADVISORY THIS MORNING FOR THE ADJACENT ATLANTIC
WATERS...

...HEAT INDICES 100 TO 105 DEGREES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

OUTER RAIN BANDS FROM ARTHUR WILL SKIRT THE COAST THIS MORNING. BRIEF
PERIODS OF HEAVY RAIN AND GUSTY WINDS ARE LIKELY WITH THE SQUALLS.

SWELLS FROM ARTHUR WILL CONTINUE A HIGH RISK OF RIP CURRENTS ALONG
THE COAST TODAY.

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
INLAND...WITH GUSTY WINDS POSSIBLE. DANGEROUS HEAT INDICES WILL RISE
TO NEAR 105 DEGREES THIS AFTERNOON

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN ELEVATED RIP CURRENT RISK IS EXPECTED FRIDAY THROUGH THE
HOLIDAY WEEKEND.

MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE
INLAND AREAS FRIDAY THROUGH WEDNESDAY.

AN ELEVATED RIP CURRENT IS EXPECTED THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 3, 1:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
224 PM EDT THU JUL 3 2014

GAZ162-163-031900-
CLINCH-ECHOLS-
224 PM EDT THU JUL 3 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLINCH AND
ECHOLS COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT...

AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 18 MILES EAST OF MAYDAY...MOVING EAST AT 15
MPH. THESE STRONG THUNDERSTORMS WILL IMPACT MAINLY RURAL AREAS OF THE
INDICATED COUNTIES THROUGH 300 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO
QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC
DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND
MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3085 8309 3086 8302 3089 8298 3102 8258
      3098 8253 3089 8249 3082 8249 3082 8245
      3078 8243 3073 8244 3073 8242 3067 8314
      3078 8314
TIME...MOT...LOC 1824Z 264DEG 11KT 3078 8270

PETERSON
Special weather statement, Jul 3, 1:31 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 PM EDT THU JUL 3 2014

FLZ030>032-036-037-031915-
ALACHUA-BRADFORD-CLAY-PUTNAM-UNION-
231 PM EDT THU JUL 3 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...
BRADFORD...ALACHUA...PUTNAM AND UNION COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...

AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER SAMPSON...MOVING NORTHEAST AT 45 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BEASLEY...
RAIFORD...LAKE BUTLER...JOHNSTOWN...SAMPSON...NEW RIVER...WALDO...
ORANGE HEIGHTS...HAMPTON AND BROOKER THROUGH 315 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2985 8159 2958 8242 2985 8261 2987 8259
      2991 8258 2994 8253 2997 8253 3014 8216
      3014 8205 3019 8205 3019 8168 3003 8169
      2996 8160 2989 8161
TIME...MOT...LOC 1832Z 245DEG 39KT 2994 8214

SANDRIK
Special weather statement, Jul 3, 1:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT THU JUL 3 2014

FLZ033-037-031900-
PUTNAM-ST. JOHNS-
233 PM EDT THU JUL 3 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM AND ST.
JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 300 PM EDT...

AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF BARDIN...MOVING EAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BARDIN...PALATKA...BOSTWICK...SAN MATEO...EAST PALATKA...ORANGE
MILLS...FEDERAL POINT...SPUDS...HASTINGS AND ELKTON THROUGH 300 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2966 8126 2964 8131 2965 8132 2963 8132
      2962 8152 2961 8153 2960 8176 2978 8178
      2984 8162 2984 8159 2986 8159 2998 8131
      2966 8123
TIME...MOT...LOC 1834Z 264DEG 13KT 2970 8166

SANDRIK
Special weather statement, Jul 3, 1:37 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT THU JUL 3 2014

FLZ038-031900-
FLAGLER-
237 PM EDT THU JUL 3 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT...

AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 20 MILES SOUTHWEST OF BUNNELL...MOVING EAST AT
10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BUNNELL THROUGH 300 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE
A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2942 8111 2941 8115 2927 8114 2926 8121
      2926 8141 2930 8143 2939 8143 2940 8144
      2939 8145 2939 8147 2942 8148 2956 8117
TIME...MOT...LOC 1837Z 251DEG 9KT 2930 8150

SANDRIK
Special weather statement, Jul 3, 1:48 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT THU JUL 3 2014

GAZ150-163-164-031915-
CHARLTON-CLINCH-WARE-
248 PM EDT THU JUL 3 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...CLINCH
AND CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 315 PM EDT...

AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTHEAST OF STEPHEN FOSTER STATE
PARK...MOVING NORTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND STEPHEN FOSTER STATE PARK...RACE POND...
WINOKUR...HOMELAND AND FOLKSTON THROUGH 315 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3111 8221 3109 8221 3101 8213 3101 8208
      3107 8206 3105 8194 3104 8193 3078 8199
      3079 8202 3078 8202 3072 8244 3101 8258
TIME...MOT...LOC 1848Z 246DEG 20KT 3092 8223

SANDRIK
Special weather statement, Jul 3, 2:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT THU JUL 3 2014

FLZ020-GAZ162-163-031945-
CLINCH-ECHOLS-HAMILTON-
300 PM EDT THU JUL 3 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLINCH...ECHOLS
AND HAMILTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 345 PM EDT...

AT 300 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTHWEST OF NEEDMORE...MOVING EAST AT
45 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
NEEDMORE AND FARGO THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3064 8324 3064 8314 3078 8314 3086 8309
      3086 8302 3088 8298 3090 8297 3101 8258
      3097 8250 3082 8249 3082 8245 3072 8242
      3071 8244 3058 8242 3060 8269 3055 8272
      3052 8325 3059 8327
TIME...MOT...LOC 1900Z 267DEG 39KT 3075 8261

SANDRIK

The radar

The Moody AFB radar (KVAX), 39 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
July 3, 2:00 PM EST
Where
Hamilton County, 4.06 mi SW of Jennings
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
30.560, -83.150

Trees were blown down on NW 49th Avenue and on CR152 near NW 27th Blvd. The cost of damage was estimated.

Thunderstorm Wind, Putnam

When
July 3, 2:10 PM EST
Where
Putnam County, 1.83 mi NW of Federal Pt
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
COOP Observer
Coordinates
29.750, -81.540

A large pine tree was broken in half and narrowly missed a home and NWS Coop-Observer equipment. The cost of damage was estimated.

Thunderstorm Wind, Hamilton

When
July 3, 2:20 PM EST
Where
Hamilton County, 0.6 mi W of Jasper
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.520, -82.960

Numerous trees were blown down across the county. Two homes had fallen trees. The time of damage was based on radar. The cost of damage was unknown.

Thunderstorm Wind, St. Johns

When
July 3, 2:20 PM EST
Where
St. Johns County, 0.69 mi S of Elkton
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
29.770, -81.430

A storm survey determined that a microburst produced straight line winds estimated at 70-80 mph. Damage included tow barns partially collapsed, one downed tree, and bent power lines. Damage was not noted upstream nor downstream of this location. Damage occurred along County Road 305 south of State Road 207. The cost of damage was unknown.

Heavy Rain, Marion

When
July 3, 2:30 PM EST to 4:30 PM EST
Where
Marion County, 1.38 mi S of Belleview
Reported by
Amateur Radio
Coordinates
29.050, -82.050

Rainfall of 4 inches was measured in 2 hours in Belleview. The backyard of the resident was flooded.

Thunderstorm Wind, Putnam

When
July 3, 3:00 PM EST
Where
Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.650, -81.660

A tree was blown down on Mellon Road. The time of damage was based on radar.

Thunderstorm Wind, Putnam

When
July 3, 3:10 PM EST
Where
Putnam County, 1.8 mi E of Satsuma
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.550, -81.620

A tree was blown down onto Oklahoma Avenue. The time of damage was based on radar imagery.

Thunderstorm Wind, Nassau

When
July 3, 4:10 PM EST
Where
Nassau County, 2.26 mi NW of Dyal
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.640, -81.900

A cluster of trees were blown down. The cost of damage was estimated.

Thunderstorm Wind, Nassau

When
July 3, 4:20 PM EST
Where
Nassau County, 2.07 mi S of Chester
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.650, -81.530

Trees were blown down on the road. Cost of damage was estimated.

Thunderstorm Wind, Nassau

When
July 3, 4:20 PM EST
Where
Nassau County, Amelia City
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.580, -81.470

Trees were blown down on Amelia Island which caused minor damage. The cost of damage was estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532512, 532506, 532507, 532508, 532505, 532510, 532509, 532511, 532513, 532514.